Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

MrsC2010

Lantus @ Night

Recommended Posts

MrsC2010

Ok, so a year ago my husband was rushed to the ER thinking he was having a heart attack, well they diagnosed him with diabetes at the time his blood sugar was 200+, they got it under control then set him up with diabetic medication and sent him home with instruction to come back in if his chest pain got worse. Well it did much worse and he was having a full blown heart attack 3 hours later. He was rushed to a major metro hospital via chopper and was told after his angio he had survived the "widow maker". He was taking two different insulins for about 6 months after that, now a little over a year later he is on only one and that is Lantus , to be taken at night before bed,15 units. Now here is the question for everyone who knows way more then us about this. He is a trucker and hasent been able to work for this whole time due to his diabetes. He is now feeling that he might be able to gt back on the road. He has never had any problems with his eyes, check twice a year, and was wondering what other people have done when trying to slowly get off insulin. He thinks it might be ablw to slowly reduce his lantus a week at a time as long as he monitors his sugars. since this all started he has lost about 80 lbs and eats extreamly better than he did. ( finally listening to his wife :) ). So we were wondering about other experiance with diabetic wavers and ways to get his CDLS back and what others have faced doing this. We also live in Minnesota if anyone has experiance with MN DOT. He has been a trucker his entire life and really wants to get back to what he knows. Any adivce and experiance is greatly appriciated. THANKS! :D

Share this post


Link to post
Share on other sites
macksvicky

I'm not a trucker, but I can say (as a Lantus user) Eating a low carbohydrate/ high fat diet (not a fad, but a way of eating that is healthy for the rest of your life) may allow him to slowly drop his dosage until he can stop taking it. Only by using his meter will tell him how he's doing with his progress. Monitor very closely for highs and lows :)

Share this post


Link to post
Share on other sites
jwags

Many states won't allow you to drive a truck if you are on insulin because of the possibilty of hypos and an accident. Does he do a low carb diet? I would think a low carb diet and oral Meds would be the best approach. I think stares do allow you to use oral meds.

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.